MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing process record was evaluated, and no nonconformance reports/discrepancies/deviations were found during the mrr (manufacturing record review) related to this complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that three additional complaints were received from this production order which two of them met the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures and on third complaint, the investigation performed found no product quality deficiency.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after an intraocular lens (iol) was fully inserted into the right eye of a patient, a divot in the center of the lens was observed.The iol was removed and replaced after cutting the lens in two pieces.A replacement lens of the same model and diopter was used.There was no incision enlargement, vitrectomy, or sutures required.The outcome did not significantly interfere with patient's activities of daily life.The patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 6/22/2021 section h3: device evaluated by manufacturer: yes device evaluation: the returned sample was received.The product returned consisted of packaging components (folding carton, direction for use (dfu) & implant card).Visual evaluation was performed, and the following were the findings: only the lens was received, cut in two (2) pieces du to the removal process as it was reported by the customer.Viscoelastic residues and particles were in lens surface.It was not possible to identify the divot at the center of the lens reported.Complaint issue reported ¿lens damaged¿ was not verified.A product deficiency could not be determined.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11772634
Report Number2648035-2021-07740
Device Sequence Number19868096
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)220213
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1